MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number F00756-01
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient underwent an evar procedure to treat an abdominal aortic aneurysm.A medtronic endurant aorta extension was implanted first, the afx main body was implanted after.It was reported the endurant may have moved down from the original implant position.The overlap was noted to be shorter than planned between the aortic extension and afx main body.The physician elected to balloon, however a type iiia endoleak was observed.An afx suprarenal cuff extension was then implanted at the overlap portion, however the type iiia endoleak was not resolved.As of this report, there has been no patient sequela reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.A clinical assessment of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging.However the most likely cause of this event is user related as it was reported that a non- endologix device was implanted first and that that the non- endologix device may have moved.This is an off - label procedure.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6938684
Report Number2031527-2017-00520
Device Sequence Number16366792
Product Code MIH
UDI-Device Identifier00818009010216
UDI-Public(01)00818009010216(17)191005
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physicist
Type of Report Initial,Followup
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/05/2019
Device Model NumberF00756-01
Device Lot Number1596614-002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC ENDURANT AORTA EXTENSION - LOT: UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR